Illinois, 2007Flood in Illinois, March 3 to 13, 2007
March 3 to 13, 2007 · NWS PAH · 1 event in 1 county or zone
Moderate to heavy rainfall in the middle and upper portions of the Ohio River Valley caused increased river flows. The Ohio River rose above flood stage at Shawneetown, where minor flooding occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate to heavy rainfall in the middle and upper portions of the Ohio River Valley caused increased river flows. The Ohio River rose above flood stage at Shawneetown, where minor flooding occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 3, 1:36 PM CST, 7 hours 24 minutes earlier.
Area forecast discussion, Mar 3, 1:36 PM CST, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CST SAT MAR 3 2007
.DISCUSSION...
LARGE VERTICALLY STACKED LOW CONTINUED TO SPIN NE OF THE GREAT LAKES
REGION TODAY. SFC-H8 LI/S BELOW ZERO AND H9/H8 LAPSE RATES EXCEEDING
8 DEG C...COUPLED WITH H7 Q-VEC CONVERGENCE MOVG ESE ACROSS THE
FA...RESULTED IN CONSIDERABLE CLOUDINESS AREA WIDE TODAY...ALONG
WITH SCT -SHSN. THE RUC SHOWS A SECOND AXIS OF LOW TROP MOISTURE
AND FAVORABLE LOW LEVEL LAPSE RATES MOVE ESE ACROSS THE FA THIS
EVENING. HOWEVER...MID LEVEL QG FORCING FOR UPWARD MOTION SHIFTS
EAST. THEREFORE...WILL LINGER ONLY FLURRIES ACROSS THE FA THROUGH
MID EVENING...THEN DECREASE CLOUDS OVERNIGHT.
HIGH PRESSURE WILL KEEP WEATHER CONDITIONS QUIET SUNDAY THROUGH
MONDAY. LITTLE IN THE WAY OF CLOUD COVER IS EXPECTED. A FRONT WILL
MOVE SOUTH ACROSS THE REGION MONDAY NIGHT AND EARLY TUESDAY.
HOWEVER A LACK OF MOISTURE WILL RESULT IN A DRY FROPA. THE HIGH
WILL MOVE EAST...REACHING THE ATLANTIC COAST LATE IN THE WEEK.
MEANWHILE...A COLD FRONT WILL TAKE SHAPE ACROSS THE MIDDLE OF THE
NATION. DRY WEATHER WILL CONTINUE WEDNESDAY THROUGH FRIDAY.
THEN...AS THE FRONT APPROACHES FRIDAY NIGHT...WILL INTRODUCE A
CHANCE OF SHOWERS. THE LONG RANGE PROGS MOVE THE FRONT ACROSS THE
FA SATURDAY. THUS WE WILL KEEP THE CHANCE OF SHOWERS GOING.
AS FAR AS TEMPERATURES ARE CONCERNED...BELOW NORMAL READINGS ARE
EXPECTED SUNDAY AND TUESDAY. WE USED A BLEND OF FWC/MAV AND MET
FOR MAX TEMPS SUNDAY...AND SIDED WITH SLIGHTLY COOLER MEX VALUES
FOR TUESDAY...POST FROPA. OTHERWISE...LOOKS LIKE TEMPERATURES
WILL BE NEAR OR A BIT ABOVE NORMAL NEXT WEEK...ESPECIALLY THURSDAY
AND FRIDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 3, 1:49 PM CST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
149 PM CST SAT MAR 3 2007
ILZ075-076-080>082-084>086-088-089-KYZ001>003-006-008-009-011>013-
015>017-020>022-MOZ076-086-087-100-107>112-114-041100-
JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON-JACKSON-WILLIAMSON-
SALINE-UNION IL-JOHNSON-FULTON-HICKMAN-CARLISLE-GRAVES-MARSHALL-
CALLOWAY-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
149 PM CST SAT MAR 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ILZ077-078-083-087-090>094-INZ081-082-085>088-KYZ004-005-007-010-
014-018-019-041100-
EDWARDS-WABASH-WHITE-GALLATIN-POPE-HARDIN-ALEXANDER-PULASKI-
MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-BALLARD-
MCCRACKEN-LIVINGSTON-CRITTENDEN-UNION KY-HENDERSON-DAVIESS-
149 PM CST SAT MAR 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SOME POINTS ON THE WHITE AND WABASH RIVERS ARE JUST ABOVE FLOOD
STAGE. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SEVERAL POINTS ON THE OHIO...WABASH AND WHITE RIVERS WILL EITHER
BE IN FLOOD...OR GO ABOVE FLOOD STAGE. REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR MORE INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Gallatin
- When
- March 3, 9:00 PM CST to March 13, 11:00 AM CST
- Where
- Gallatin County, Shawneetown
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 37.700, -88.130
Minor flooding of fields and woodlands occurred along the Ohio River. At Shawneetown, where flood stage is 33 feet, the river crested at 37.8 feet on the 9th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, March 3, 20073 injured · $150,000 · 1 event
- High Wind in Tennessee, March 3, 2007$20,000 · 50 kt wind · 1 event
- Winter Weather in Vermont, March 3 to 4, 2007$10,000 · 3 events
- Flooding in Pennsylvania, March 3, 20072 events
- High Wind in California, March 3, 200750 kt wind · 2 events
- High Wind in California, March 3, 200754 kt wind · 1 event
- Strong Wind in New York, March 3, 2007$1,000 · 1 event
- Wildfire in Texas, March 3, 20071 event
- Winter Weather in Maryland, March 3 to 4, 20071 event
- Winter Weather in West Virginia, March 3 to 4, 20071 event
- Flood in Virginia, March 3 to 4, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18406.